Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 26, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 4, 2022, 7:34 PM EDT for Osceola County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2022, 7:34 PM EDT (23:34 UTC)
- Expired
- Apr 4, 2022, 8:04 PM EDT
- In force
- 30 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 59 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
053
WUUS52 KMLB 042334
SVRMLB
FLC097-050015-
/O.NEW.KMLB.SV.W.0026.220404T2334Z-220405T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
734 PM EDT Mon Apr 4 2022
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southern Osceola County in east central Florida...
* Until 815 PM EDT.
* At 733 PM EDT, a severe thunderstorm was located 10 miles southwest
of Lake Marian, moving northeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Lake Kissimmee, Lake Marian, Kenansville and Forever Florida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
&&
LAT...LON 2807 8106 2788 8087 2786 8087 2764 8113
2764 8114 2766 8113 2768 8115 2771 8115
2773 8117 2774 8116 2775 8118 2776 8117
2782 8121 2785 8124 2785 8127 2786 8130
2790 8131
TIME...MOT...LOC 2333Z 227DEG 23KT 2777 8120
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sedlock2 follow-up statements
712
WWUS52 KMLB 042351
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
751 PM EDT Mon Apr 4 2022
FLC097-050015-
/O.CON.KMLB.SV.W.0026.000000T0000Z-220405T0015Z/
Osceola FL-
751 PM EDT Mon Apr 4 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN OSCEOLA COUNTY...
At 750 PM EDT, a severe thunderstorm was located near Lake Marian,
moving northeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Kenansville, Lake Marian and Forever Florida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 2807 8106 2788 8087 2786 8087 2773 8105
2775 8105 2775 8108 2772 8111 2775 8115
2774 8112 2778 8118 2776 8117 2780 8120
2789 8118 2793 8114 2796 8113 2800 8111
TIME...MOT...LOC 2350Z 226DEG 21KT 2784 8113
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sedlock887
WWUS52 KMLB 050004
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
804 PM EDT Mon Apr 4 2022
FLC097-050014-
/O.CAN.KMLB.SV.W.0026.000000T0000Z-220405T0015Z/
Osceola FL-
804 PM EDT Mon Apr 4 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OSCEOLA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.
LAT...LON 2807 8106 2788 8087 2786 8087 2773 8105
2775 8105 2775 8108 2772 8111 2775 8115
2774 8112 2778 8118 2776 8117 2780 8120
2789 8118 2793 8114 2796 8113 2800 8111
TIME...MOT...LOC 0002Z 227DEG 23KT 2790 8105
$$
SedlockWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 4:13 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 4, 4:13 PM EDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 413 PM EDT Mon Apr 4 2022 .DISCUSSION... Current-Tonight... Scattered showers and lightning storms across South and Southwest Florida this afternoon. A frontal boundary currently located across South Florida, near the Miami area, will begin to slowly push northward this evening and into tonight as a warm front. Increased moisture across the south will support scattered showers and isolated lightning storms later this afternoon and into the evening hours. Highest PoP chances this afternoon (PoP 30 percent) will be from southern Indian River to central Osceola counties southward, with just a 20 percent extending northward to the Orlando and Cocoa area. Storm Prediction Center (SPC) has put southern portions of east central Florida into a Marginal Risk of severe weather for this afternoon and evening. The Marginal risk extends through central Indian River to southern Osceola counties southward; approximately around Indian River Shores to Kenansville southward. Increased moisture out ahead of the front will produce cloudy conditions across the south overnight, with partly cloudy skies across the north. Overnight lows will be in the mid to upper 60s, except across northwest Volusia and northeast Lake counties where low are in the low 60s. Tuesday... Broad surface high pressure off the SE US coast will continue to push seaward through the time period. The warm front that pushed northward through the overnight hours will be north of the area by Tuesday morning, putting east central FL into the warm sector. Temperatures will be well above normal for this time of year, with highs in the upper 80s to 90 degrees areawide. South to southeast flow in the morning will increase in the early afternoon wand is expected to veer to the southwest in the later afternoon and early evening. The east coast seabreeze is expected to form in the afternoon but is not likely to make it too far into the interior. The sea breeze should be stronger than today though with breezy conditions at the coast, near 20 mph. The Storm Prediction Center has put portions of east central Florida into a Marginal Risk for severe weather on Tuesday, from a line extending from Okahumpka to Stuart northward. Scattered showers and isolated lightning storms are expected to form along the sea breeze, with additional, stronger storms expected to form between boundary collisions with the sea breeze in the late afternoon. Scattered to numerous showers and scattered lightning storms are expected in the afternoon, with the highest PoP (60-70 percent) occurring across the eastern interior extending towards the coast from northern Indian River county and southern Osceola county northward. Main impacts from the stronger storms will be strong to localized damaging winds, large hail up to 1 inch, frequent lightning, and locally heavy rainfall of 1 to 3 inches. A brief tornado or two can not be ruled out. Wednesday (modified)...Winds will veer more southwest as a frontal boundary approaches from the NW. This will produce a hot day even at the coast due to a delayed sea breeze. Max temps will reach the upper 80s/near 90, except lower 90s south interior, including Okeechobee and interior portions of the Treasure coast counties. With dewpoints in the lower 70s, heat indices will peak in the mid 90s to near 100. Most of the day may be dry as indicated by the GFS bringing in slightly drier air from the SW, but a few strong to marginally severe storms will be possible in the aftn, likely focused on a late sea breeze collision near the coast. Temps aloft at 500mb will be decently cold, -10C to -11C, resulting in steep lapse rates and enhanced low level shear assocd with the sea breeze collision. Thursday-Sunday (previous)...Rain chances will increase on Thursday as a the frontal boundary sags to the southeast across east-central Florida with widespread showers and storms expected to develop and move from the northwest to southeast. Once again, some storms may become strong to severe with guidance signaling potentially an even better chance for strong storms ahead of FROPA on Thursday as low-level winds increase and a LLJ develops. Precipitation will move offshore into Friday with mostly dry conditions forecast late week and into the weekend. Highs will drop into the low 70s to around 80 degrees on Friday with even cooler temperatures expected this weekend. Low temperatures will trend cooler into the weekend, eventually reaching the upper 40s to low 50s inland and low to upper 50s near the coast by Saturday morning. && .AVIATION... VFR conditions expected through the TAF period. SCT/BKN040-060 across east central FL. Have included VCSH for FPR- SUA this afternoon, and from VRB southward for this evening (starting at 02Z). Increasing rain and thunderstorm chances into tomorrow afternoon. Have included a TEMPO for TSRA for MCO starting around 19Z. Southeast winds around 10 KT this afternoon will decrease to around 5 KT overnight before increasing to 10-13KT tomorrow afternoon. && .MARINE... Current-Tonight... Scattered low level clouds are streaming from the coast across the Atlantic waters from about Cape Canaveral southward. Good boating conditions this afternoon and overnight with south to southeast winds 10-13 KT and seas 2-3ft. Scattered showers and lightning storms possible this afternoon and early evening from Cape Canaveral southward. Some storms may be strong to isolated severe. Current buoy 41009 observations show seas are 2 ft with ESE winds around 8 kt. Tuesday...High pressure off the SE US coast will continue to push eastward out into the Atlantic over the time period. Deteriorating boating conditions through the day as south to southeast winds increase to 15-20 KT in the early afternoon. A small craft exercise caution will likely be needed for all the Atlantic waters. Increased rain and lightning storm chances through the afternoon as boundary collisions over the interior from the seabreeze push out into the Atlantic. Some storms may be strong to severe. Seas will be 2-3 ft in the morning, building to 3-4 ft by early afternoon and up to 5 ft in the far offshore waters of Volusia county. Wed-Sat (modified)...Expect choppy boating conditions with south to southwest winds around 15kts Wed becoming W/NW Fri and increasing 15-20 knots Sat. Seas will reach 1 to 2 feet nearshore and 3 to 5 feet well offshore (20-60nm). Offshore moving storms will be boating hazard Wed-Fri. Shower and storm chances increasing into late- week. && .PRELIMINARY POINT TEMPS/POPS... DAB 66 87 68 87 / 10 60 30 50 MCO 67 90 71 90 / 20 60 20 50 MLB 67 86 69 88 / 20 60 20 50 VRB 67 86 69 89 / 30 50 10 50 LEE 66 87 70 86 / 10 40 30 50 SFB 66 89 69 89 / 10 70 20 50 ORL 68 90 72 90 / 20 60 20 50 FPR 67 86 69 89 / 30 50 10 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Kelly/Watson
Hazardous weather outlook, Apr 4, 11:13 AM EDT, 8 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1113 AM EDT Mon Apr 4 2022 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-050300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1113 AM EDT Mon Apr 4 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated lightning storms will be possible this afternoon into evening over the Treasure Coast to Lake Okeechobee and inland Osceola county. Affected locations will see a chance of occasional lightning, briefly heavy rain, and wind gusts of 30 to 35 mph. Storms will move toward the east to northeast at around 15 mph. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Unsettled weather will return to central Florida from Tuesday into midweek with scattered to numerous showers and embedded thunderstorms. Some storms will have the potential to become strong with locally heavy rainfall, frequent lightning strikes and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Watson/Pendergrast
In the hours before
Special weather statement, Apr 4, 4:05 PM EDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
405 PM EDT Mon Apr 4 2022
FLZ064-042045-
Martin FL-
405 PM EDT Mon Apr 4 2022
...A strong thunderstorm will impact portions of southwestern Martin
County through 445 PM EDT...
At 404 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Canal Point, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Indiantown, J And S Fish Camp and Port Mayaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 2700 8062 2708 8066 2711 8066 2712 8065
2712 8043 2696 8039 2696 8061
TIME...MOT...LOC 2004Z 229DEG 20KT 2697 8061
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SedlockSpecial weather statement, Apr 4, 7:16 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Melbourne FL
716 PM EDT Mon Apr 4 2022
FLZ053-050000-
Osceola FL-
716 PM EDT Mon Apr 4 2022
...A strong thunderstorm will impact portions of southwestern
Osceola County through 800 PM EDT...
At 715 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Lake Kissimmee, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Kissimmee and Lake Marian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2797 8126 2781 8090 2764 8112 2764 8114
2766 8113 2768 8115 2771 8115 2773 8117
2774 8116 2775 8118 2776 8117 2782 8121
2785 8124 2785 8127 2786 8128 2786 8130
2789 8130
TIME...MOT...LOC 2315Z 228DEG 24KT 2771 8129
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:05 PM EDT | Special Weather Statement | MLB | Martin | 40 min |
| Apr 4, 7:16 PM EDT | Special Weather Statement | MLB | Osceola | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.